Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 20, 2011, 4:51 AM EDT for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 4:51 AM EDT (08:51 UTC)
- Expired
- Jun 20, 2011, 7:32 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS51 KBUF 200851
FFWBUF
NYC013-201145-
/O.NEW.KBUF.FF.W.0012.110620T0851Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF FREDONIA...
* UNTIL 745 AM EDT
* AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NARROW BAND OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE
NORTHERN HALF OF THE COUNTY...AFFECTING REGIONS BETWEEN MAYVILLE
AND FREDONIA. WITHIN THIS AREA...RADAR ESTIMATES INDICATE THAT AS
MUCH AS ONE AND A HALF TO TWO INCHES OF RAIN HAS ALREADY
FALLEN...WITH ADDITIONAL MODERATE TO HEAVY RAINFALL POSSIBLE AS
ADDITIONAL ACTIVITY MOVES IN OFF THE LAKE OVER THE NEXT HOUR OR
TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
4251 7906 4231 7907 4230 7969 4231 7968
$$
JJR2 follow-up statements
441
WGUS71 KBUF 201023
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
623 AM EDT MON JUN 20 2011
NYC013-201145-
/O.CON.KBUF.FF.W.0012.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
623 AM EDT MON JUN 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHERN CHAUTAUQUA COUNTY...
AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE TAPERED OFF
TO SOME LINGERING LIGHT AND MODERATE SHOWERS...WHICH WILL CONTINUE
TO DIMINISH EARLY THIS MORNING. WHILE THE THREAT FOR ADDITIONAL
HEAVY RAINFALL HAS ENDED...IT WILL STILL TAKE SOME TIME ANY RUNOFF
FROM THE EARLIER HEAVY RAINS TO SUBSIDE.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...WESTFIELD...PORTLAND...AND POMFRET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
4251 7906 4231 7907 4230 7969 4231 7968
$$
JJR753
WGUS71 KBUF 201132
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
732 AM EDT MON JUN 20 2011
NYC013-201141-
/O.CAN.KBUF.FF.W.0012.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
732 AM EDT MON JUN 20 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHAUTAUQUA
COUNTY...
AT 731 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORMS AND HEAVY RAIN THAT HAD PROMPTED THE FLASH FLOOD
WARNING HAD LONG SINCE ENDED...THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
4251 7906 4231 7907 4230 7969 4231 7968
$$
JJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:35 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 3:35 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 335 AM EDT MON JUN 20 2011 .SYNOPSIS... HIGH PRESSURE DRAPED FROM HUDSON BAY TO CENTRAL NEW YORK WILL SLOWLY DRIFT EASTWARD THROUGH WEDNESDAY...ALLOWING A WARM FRONT TO SLOWLY APPROACH THE REGION FROM THE OHIO VALLEY. THIS WILL RESULT IN A GRADUAL RETURN TO MORE UNSETTLED CONDITIONS...WITH MOST AREAS LIKELY TO SEE SOME SHOWERS AND THUNDERSTORMS BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... 07Z SURFACE ANALYSIS SHOWS CANADIAN HIGH PRESSURE RIDGED FROM ONTARIO PROVINCE AND HUDSON BAY SOUTHEASTWARD TO NEW YORK STATE...WITH A WARM FRONTAL BOUNDARY DRAPED ACROSS THE OHIO VALLEY TO WESTERN PA. SATELLITE AND RADAR IMAGERY SHOWS CLUSTERS OF SHOWERS AND STORMS FIRING IN THE VICINITY OF THE BOUNDARY AND TRACKING EASTWARD ACROSS THE OHIO VALLEY/PA...WITH OUR AREA LARGELY SEEING LITTLE MORE THAN THE MID AND HIGH DEBRIS CLOUDS FROM THESE SYSTEMS. A ROGUE NARROW BAND OF WEAK TO MODEST CONVECTION HAS FORMED ACROSS EASTERN LAKE ERIE AND FAR WESTERN CHAUTAUQUA COUNTY IN RESPONSE AN AREA OF LOCALIZED LOW LEVEL CONVERGENCE...HOWEVER THIS IS ALREADY SHOWING SIGNS OF WEAKENING...WITH THE REST OF THE AREA DRY AS OF PRESS TIME. FOR THE BULK OF THE AREA...THE NEAR TERM PERIOD SHOULD BE CHARACTERIZED BY CONTINUED FAIR/DRY WEATHER AS THE HIGH PRESSURE RIDGE SLIDES SLOWLY EASTWARD...AND PLENTIFUL DRY AIR AND SUBSIDENCE REMAINS IN PLACE. OUR CURRENT SWATH OF MID AND HIGH LEVEL CLOUDS WILL THIN OUT FROM WEST TO EAST THIS MORNING...ALLOWING FOR YET ANOTHER MOSTLY SUNNY LATE MORNING AND AFTERNOON...AND MAINLY CLEAR EVENING BEFORE THE NEXT ROUND OF MID/UPPER LEVEL MOISTURE BEGINS TO WORK IN OVERNIGHT...AHEAD OF THE SLOWLY ADVANCING WARM FRONT OVER THE OHIO VALLEY. THE EXCEPTION TO THE DRY CONDITIONS WILL COME FOR AREAS FROM ABOUT ROUTE 20A SOUTHWARD...OR OUR SOUTHERNMOST TWO TIERS OF COUNTIES. WHILE CLOUDS WILL ALSO THIN OUT IN THIS AREA THIS MORNING...THE CLOSER PROXIMITY TO THE SLOWLY APPROACHING WARM FRONT OVER THE OHIO VALLEY WILL LEAD TO SOMEWHAT BETTER WARMTH AND MOISTURE...AND WITH INCREASING DAYTIME HEATING...WHAT SHOULD BE A DECENT AMOUNT OF LOW LEVEL INSTABILITY BY EARLY TO MID AFTERNOON /SURFACE-BASED LI'S OF -2C TO -4C AND SBCAPES OF 500-1000 J/KG /. WHILE AVAILABLE FORCING TO LIFT THIS INCREASINGLY UNSTABLE AIRMASS WILL BE WEAK...THE COMBINATION OF WEAK LIFT ALONG AND NORTH OF THE WARM FRONT...ALONG THE LAKE ERIE LAKE BREEZE BOUNDARY...AND FROM TERRAIN EFFECTS SHOULD BE ENOUGH TO POP SOME SCATTERED SHOWERS AND THUNDERSTORMS. THESE WILL LIKELY INITIATE A BIT SOUTHEAST OF LAKE ERIE ALONG THE LAKE BREEZE BOUNDARY THIS AFTERNOON...THEN WILL WORK EAST ACROSS THE SOUTHERN TIER AND INTERIOR FINGER LAKES REGIONS BEFORE DIMINISHING WITH THE LOSS OF HEATING THIS EVENING. WILL USE HIGH CHANCE POPS TO COVER THIS ACTIVITY...WHICH SHOULD TEND TO REMAIN GARDEN-VARIETY IN NATURE GIVEN THE EXPECTED INSTABILITY LEVELS AND THE RELATIVELY WEAK LARGE-SCALE FLOW. AFTER THIS DIURNALLY-DRIVEN CONVECTION DIMINISHES WITH THE LOSS OF HEATING THIS EVENING...THERE WILL BE THE POTENTIAL FOR ANOTHER ROUND OF MCS-TYPE ACTIVITY TO BRUSH FAR SOUTHWESTERN NEW YORK OVERNIGHT AS THE SURFACE WARM FRONT LIFTS A LITTLE CLOSER TO OUR AREA...AND ANOTHER DECENT MID-LEVEL SHORTWAVE GLIDES SOUTHEAST ALONG THE FRONTAL BOUNDARY. WHILE THE BULK OF THIS SHOULD REMAIN LARGELY TO OUR SOUTH...IT IS TOO CLOSE OF A CALL TO NOT CONTINUE WITH AT LEAST SOME LOW-MID RANGE CHANCE POPS FOR FAR SOUTHWESTERN PORTIONS OF OUR AREA. TEMPERATURE-WISE...OUR 850 MB TEMPS WILL CLIMB A NOTCH OR TWO FROM YESTERDAY'S LEVELS...AND GIVEN WHAT SHOULD AGAIN BE A DECENT AMOUNT OF SUNSHINE...THIS SHOULD RESULT IN SURFACE TEMPS ALSO REACHING A FEW DEGREES HIGHER THAN YESTERDAY'S HIGHS. FOR MOST AREAS...THIS WILL TRANSLATE INTO HIGHS WITHIN A FEW DEGREES OF 80 THIS AFTERNOON...THOUGH AREAS ALONG THE SOUTH SHORES OF THE LAKES WILL AGAIN BE A BIT COOLER DUE TO THE PREVAILING NORTH TO NORTHEASTERLY FLOW OFF THE COOLER LAKE WATERS. WITH SOMEWHAT HIGHER DEWPOINTS IN PLACE...TONIGHT'S LOWS SHOULD GENERALLY BE A FEW DEGREES HIGHER THAN THIS MORNING'S...RANGING FROM AROUND 50 EAST OF LAKE ONTARIO TO THE LOWER 60S ACROSS THE LAKE PLAINS OF FAR WESTERN NEW YORK. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AN AMPLIFYING H5 RIDGE WILL BE FOUND OVER THE LOWER GREAT LAKES AND OHIO VALLEY AT THE START OF THIS PERIOD...BUT AS THE WEEK PROGRESSES THE RIDGE WILL MOVE EAST IN RESPONSE TO A DEEPENING VORTEX (-3 STD) OVER THE UPPER MISSISSIPPI VALLEY. THIS SCENARIO WILL LEAD TO A FEW DAYS OF UNSETTLED CONDITIONS...BUT SINCE IT HAS BEEN GENERALLY DRY SO FAR THIS MONTH...THE RAINFALL WILL LIKELY BE WELCOMED BY SOME. AS YOU RECALL...WESTERN AND NORTH CENTRAL NEW YORK EXPERIENCED A VERY WET SPRING. IN FACT...RECORD SPRING RAINFALL WAS RECORDED ACROSS THE FAR WESTERN COUNTIES WHERE OVER 18 INCHES OF RAIN FELL. THE FLIP SIDE HAS BEEN TRUE THE LAST SEVERAL WEEKS AS MOST AREAS HAVE PICKED UP LESS THAN A HALF INCH OF RAIN. THIS IS NEARLY 2INCHES BELOW THE NORMAL THROUGH THIS POINT IN JUNE. IN ANY CASE...BACK TO THE FORECAST DETAILS... A PROGRESSIVE RIDGE WILL APPROACH THE REGION TUESDAY AND TUESDAY NIGHT AS A CANADIAN BASED SFC HIGH WILL CONTINUE TO NOSE DOWN ACROSS EASTERN NEW YORK. MEANWHILE...DEEP LOW PRESSURE (-2/3 STD) OVER THE UPPER MISSISSIPPI VALLEY WILL EXTEND ITS ASSOCIATED WARM FRONT EASTWARD ACROSS OHIO TO WRN PA. WHILE THE BULK OF TUESDAY AND TUESDAY NIGHT WILL CONTINUE TO BE RAIN FREE...MORE HUMID AIR LURKING TO OUR SOUTHWEST WILL LIFT ACROSS THE FAR WESTERN COUNTIES DURING THIS 24 HOUR PERIOD WITH THE INCREASED INSTABILITY LEADING TO SOME SHRA/TSRA. SITES EAST OF LK ONTARIO SHOULD STAY RAIN FREE. ITS WORTH POINTING OUT THAT THE GFS AND ECMWF DIFFER SIGNIFICANTLY IN THEIR AMOUNT AND COVERAGE OF PCPN TUESDAY NIGHT. THE ECMWF DEPICTS A STRONGER BAROCLINIC ZONE (IE/ WARM FRONTAL BOUNDARY) LIFTING ACROSS THE REGION WHILE THE GFS IS NOTABLY WEAKER. WILL FAVOR THE GFS AS THE STACKED LOW OVER THE UPPER MISSISSIPPI VALLEY SHOULD NOT HAVE ENOUGH INFLUENCE THIS FAR EAST TO GENERATE SUCH BAROCLINICITY...LET ALONE THE PUSH TO SEND THE FRONT THROUGH TUESDAY NIGHT. IN EITHER CASE...ANY CONVECTION WILL BE MOST COMMON OVER THE FAR WESTERN COUNTIES WITH NO PCPN ANTICIPATED EAST OF LK ONTARIO. ON WEDNESDAY...THE RIDGE WILL MOVE EAST OF OUR REGION AND THIS WILL POTENTIALLY ALLOW THE WARM FRONT TO LIFT THROUGH THE REGION. I SAY POTENTIALLY AS THE MORE POTENT LOOKING ECMWF DEPICTS A WARM FRONTAL PASSAGE WITH OUR FORECAST AREA BEING THRUST INTO THE WARM SECTOR... WHILE THE GFS HAS A WEAKER BOUNDARY TO OUR SOUTH WITH AN OCCLUSION FORECAST TO COME THROUGH WEDNESDAY NIGHT. ONCE AGAIN...FAVOR THE GFS SCENARIO OF THE WARM AIR BEING CUT OFF JUST TO OUR SOUTH WEDNESDAY AND WEDNESDAY NIGHT. ONE THING THAT WILL NOT BE CUT OFF THOUGH WILL BE A RICH MOISTURE AXIS THAT WILL EASE ACROSS OUR REGION. THE AVAILABILITY OF MOISTURE COMBINED WITH THE PASSING OF AT LEAST ONE BOUNDARY AND A DIFFLUENT UPPER LEVEL FLOW WEDNESDAY AND WEDNESDAY NIGHT WILL WARRANT AT LEAST LIKELY POPS FOR SHRA/TSRA...WHICH WILL BE CARRIED OVER FROM CONTINUITY. AN OCCLUDED FRONT (COLD FRONT IN THE CASE OF THE ECMWF) WILL SWEEP ACROSS THE WESTERN COUNTIES WEDNESDAY NIGHT AS A STACKED LOW WILL BE FOUND IN THE VCNTY OF WISCONSIN/UPPER GR LAKES. THE PASSING OF THE FRONT WILL KEEP THE LIKELIHOOD OF SHRA/TSRA OVER THE REGION... ALTHOUGH THE ACTIVITY WILL SHOULD DIMINISH IN COVERAGE AN INTENSITY OVER THE FAR WESTERN COUNTIES AFTER MIDNIGHT. IF THERE WAS MORE CONSISTENCY IN THE GUIDANCE PACKAGES...WOULD FAVOR PUTTING IN CAT POPS AT THIS POINT FOR LATE WEDNESDAY AND WEDNESDAY NIGHT. DRIER MID LEVEL AIR WILL SWEEP ACROSS THE REGION THURSDAY IN THE WAKE OF THE FRONTAL PASSAGE...BUT THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE IN PLACE WITHIN THE CYCLONIC FLOW TO KEEP THE CHANCE FOR NUISANCE SHOWERS IN THE FORECAST. IT WILL STILL FAIRLY ACTIVE FURTHER EAST DURING THE MORNING THOUGH...WITH SHOWERS AND EVEN A LEFTOVER THUNDERSTORM OR TWO STILL LIKELY FOR SITES EAST OF ROC. ON THURSDAY NIGHT...THE STACKED LOW WILL BE IN THE VCNTY OF THE SOO. THIS WILL KEEP A DEEP CYCLONIC FLOW OVER ALL OF THE GREAT LAKES REGION WITH MORE NUISANCE SHOWER ACTIVITY POSSIBLE. THE BULK OF THE NIGHT THOUGH SHOULD BE RAIN FREE. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THIS WILL CERTAINLY BE A COOLER PERIOD ACROSS OUR REGION AS TROFFINESS OVER THE GREAT LAKES REGION WILL HOLD TEMPERATURES AT NEAR TO BELOW NORMAL LEVELS. H85 TEMPS SHOULD BE IN THE UPPER SINGLE DIGITS FOR THE MAJORITY OF THIS PERIOD...SO AFTERNOON HIGHS WILL STRUGGLE TO REACH THE UPPER 70S. THE SLIGHTLY COOLER THAN NORMAL FORECAST CONDITIONS IS SUPPORTED BY THE ECMWF AND THE LATEST 6 TO 10 DAY TEMP OUTLOOK BY THE CLIMATE PREDICTION CENTER...AND TO A LESSER DEGREE THE OPERATIONAL GFS AND GEFS ENSEMBLE PACKAGE. WHILE THERE WILL BE THE CHANCE FOR SOME LEFTOVER SHOWER ACTIVITY FRIDAY INTO EARLY SATURDAY...DRY WEATHER SHOULD PREVAIL DURING THIS PERIOD AS SFC HIGH PRESSURE WILL BUILD 'UNDERNEATH' US ACROSS THE OHIO VALLEY TO PENNSYLVANIA. FROM THIS VANTAGE POINT...SUNDAY LOOKS TO BE THE NICEST DAY OF THE PERIOD. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... HIGH PRESSURE DRAPED FROM HUDSON BAY TO CENTRAL NEW YORK WILL DRIFT EVER SO SLOWLY EASTWARD TODAY AND TONIGHT. PLENTIFUL DRY AIR AND SUBSIDENCE ASSOCIATED WITH THIS FEATURE WILL KEEP DRY VFR WEATHER IN PLACE FOR THE BULK OF THE AREA THROUGH TONIGHT...THOUGH SOME MID AND HIGH CLOUDS WILL CONTINUE TO PASS THROUGH FROM TIME TO TIME. THE EXCEPTION TO THE DRY CONDITIONS WILL BE ACROSS THE WESTERN SOUTHERN TIER...WHICH WILL BE CLOSER IN PROXIMITY TO AN APPROACHING WARM FRONT THIS AFTERNOON AND TONIGHT. WITH DAYTIME INSTABILITY INCREASING THIS AFTERNOON...THIS FRONTAL BOUNDARY AND LAKE BREEZE BOUNDARIES/TERRAIN FEATURES WILL PROBABLY HELP TO TRIGGER SOME SCATTERED CONVECTION...WHICH COULD PRODUCE SOME LOCALIZED RESTRICTIONS BEFORE DYING OUT THIS EVENING. ADDITIONAL SHOWERS WILL THEN BE POSSIBLE VCNTY KJHW OVERNIGHT AS A SHORTWAVE IMPULSE SLIDES SOUTHEAST ALONG THE FRONTAL BOUNDARY. OUTLOOK... TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. WEDNESDAY...VFR/MVFR WITH SHOWERS AND THUNDERSTORMS LIKELY. THURSDAY AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...SOME THUNDERSTORMS POSSIBLE ACROSS EASTERN SECTIONS. && .MARINE... HIGH PRESSURE STRETCHING FROM HUDSON BAY TO CENTRAL NEW YORK WILL SLOWLY DRIFT EASTWARD THROUGH WEDNESDAY...ALLOWING A WARM FRONT TO SLOWLY APPROACH THE REGION FROM THE OHIO VALLEY. WHILE WINDS AND WAVES WILL GENERALLY BE MINIMAL...THE APPROACHING FRONT WILL BRING A GRADUAL RETURN TO MORE UNSETTLED CONDITIONS...WITH MOST AREAS LIKELY TO SEE SOME THUNDERSTORM ACTIVITY BY MIDWEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...RSH LONG TERM...RSH AVIATION...JJR MARINE...JJR
Hazardous weather outlook, Jun 19, 6:02 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 602 AM EDT SUN JUN 19 2011 NYZ001>008-010>014-019>021-085-201015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 602 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 602 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:55 PM EDT | Special Weather Statement | BUF | Livingston | 65 min |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.